|Anemia as a complication in HCV treatment..
Jun 4, 2000
I am about to start 'combination' therapy for Hepatitis C..(Interferon and ribavirin). I am aware that I may develop anemia quickly as ribavirin suppresses hemoglobin in doses I will be given (up to 1200 mg. daily). I do not have HIV but am wondering if I should mention Procrit as a safeguard and supplement to my upcoming 'combo' regimen. It has not been mentioned to me although I am a bit fearful about the possible anemic side effects. If so, may I obtain Dr's info about Procrit so I can give it to my Dr. before I start my 'combination' treatment? Please advise. Thanks so much!
| Response from Dr. Dieterich
Procrit or erythropoietin is very effective in combatting anemia in HIV and when caused by ribavirin. However you don't need to take it beforehand. You can refer your MD if you need it to me or to the published literature. The first move if you got anemic though, would be to reduce the ribavirin dose. Chances are you will not get anemic. Good Luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.